MAUDE Adverse Event Report: ASCENSIA DIABETES CARE US INC. CONTOUR® NEXT ONE; BLOOD GLUCOSE METER

ASCENSIA DIABETES CARE US INC. CONTOUR® NEXT ONE; BLOOD GLUCOSE METER
Model Number 7828
Medical Device Problem Code Battery Problem (2885)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/07/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The patient/family (a1) was the initial reporter (e1), so personal information was not entered.No information was captured in section a4 as the customer's weight was not provided.The contour® next one meter does not have an expiration date.Therefore, no information was captured in section d4 (expiration date).The warranty period of the meter is 5 years from the date of the original purchase.
 
Event or Problem Description
The customer called to report that the battery of their contour® next one meter exploded.She mentioned observing acid from the battery.There was no allegation of an adverse event.The customer was advised to return the device for evaluation.A replacement meter kit was sent to the customer.
 
Additional Manufacturer Narrative
The customer returned the suspected contour® next one meter (serial # (b)(6) for evaluation.Upon investigation, the meter did not switch on as expected.The batteries were replaced, but the meter still failed to power on.Upon removing the back cover, evidence of battery corrosion was observed on the battery contacts, which prevented the meter from switching on.The cause of the issue was determined to be corroded batteries, potentially resulting from improper storage or other external factors indicating possible misuse by the customer.

Brand Name
CONTOUR® NEXT ONE
Common Device Name
BLOOD GLUCOSE METER
Manufacturer (Section D)
ASCENSIA DIABETES CARE US INC.
100 summit lake drive
valhalla NY 10595
Manufacturer (Section G)
PT PHC INDONESIA (REGISTRATION #: 3009204541)
kawasan industri mm2100
blok o-1
cikarang barat bekasi, jawa barat 17520
ID   17520
Manufacturer Contact
shweta gulati
100 summit lake drive
valhalla, NY 10595
9142361830
MDR Report Key22827547
Report Number1810909-2025-00118
Device Sequence Number14596728
Product Code NBW
UDI-Device Identifier00301937828010
UDI-Public(01)00301937828010(17)260930(10)PH25020005
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K210687
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 09/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number7828
Device Catalogue Number90007942
Device Lot NumberPH25020005
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/21/2025
Supplement Date Received by Manufacturer09/24/2025
Initial Report FDA Received Date08/18/2025
Supplement Report FDA Received Date09/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/16/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age52 YR
Patient SexFemale